Alert archive / Oregon / High Wind Warnings in 2012

High Wind Warning 10, NWS Portland, OR

March 14, 2012

NWS Portland, OR issued this high wind warning at Mar 14, 2012, 2:29 PM PDT. It took effect at Mar 15, 2012, 1:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2012, 2:29 PM PDT (21:29 UTC)
In effect from
Mar 15, 2012, 1:00 AM PDT
Expired
Mar 15, 2012, 12:00 PM PDT
In force
11 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS76 KPQR 142129
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
229 PM PDT WED MAR 14 2012

...THE NEXT STRONG STORM WILL BRING MORE STRONG WINDS TO THE
COASTAL AREAS LATE TONIGHT AND THURSDAY MORNING...

.THE NEXT STRONGER SYSTEM WILL BRING MORE WIND TO THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON COASTS LATE TONIGHT AND
THURSDAY MORNING...WITH HIGH WINDS POSSIBLY REACHING INTO THE
COASTAL COMMUNITIES.

ORZ001-002-WAZ021-150500-
/O.CAN.KPQR.HW.W.0009.000000T0000Z-120314T2200Z/
/O.UPG.KPQR.HW.A.0009.120315T0800Z-120315T1700Z/
/O.NEW.KPQR.HW.W.0010.120315T0800Z-120315T1700Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
229 PM PDT WED MAR 14 2012

...HIGH WIND WATCH UPGRADED TO HIGH WIND WARNING...IN EFFECT FROM
1 AM TO 10 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PDT THURSDAY.

* WINDS: AFTER A FEW REMAINING GUSTS TO 50 MPH NEAR BEACHES AND
  HEADLANDS THIS AFTERNOON AND EARLY EVENING SOUTH OF TILLAMOOK...
  LATER TONIGHT AND THURSDAY MORNING NEAR BEACHES AND HEADLANDS
  SOUTH WINDS WILL INCREASE AGAIN TO 35 TO 45 MPH WITH GUSTS 65 TO
  75 MPH...WITH COASTAL COMMUNITIES SEEING SOUTH WINDS 25 TO 35
  MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: FROM MIDNIGHT TONIGHT THROUGH THURSDAY MORNING WITH
  PEAK WINDS FROM ABOUT 3 AM UNTIL 9 AM THURSDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

* IMPACTS: MANY OF THE HEADLAND AREAS AND BEACHES ARE VULNERABLE
  TO VERY STRONG WIND GUSTS THAT MAY POSE A SAFETY HAZARD FOR
  INDIVIDUALS OR HIGH PROFILE VEHICLES. THE STRONG WINDS MAY ALSO
  CAUSE LOCAL PROPERTY OR TREE DAMAGE WITH POWER DISRUPTIONS LATE
  TONIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
099 
WWUS76 KPQR 150344
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
844 PM PDT WED MAR 14 2012

ORZ001-002-WAZ021-151400-
/O.CON.KPQR.HW.W.0010.120315T0800Z-120315T1700Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
844 PM PDT WED MAR 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PDT
THURSDAY FOR THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON 
COAST...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PDT
THURSDAY. 

* WINDS: WINDS WILL INCREASE AGAIN AFTER MIDNIGHT. ON THE BEACHES
  AND HEADLANDS...EXPECT SOUTH WINDS 35 TO 50 MPH WITH GUSTS OF 65
  TO 75 MPH. INLAND COASTAL AREAS AND COASTAL COMMUNITIES CAN
  EXPECT SOUTH WINDS OF 25 TO 40 MPH...WITH GUSTS 55 TO 65 MPH.

* TIMING: FROM 1 AM THROUGH THURSDAY MORNING...BUT THE STRONGEST
  WINDS ARE EXPECTED TO OCCUR BETWEEN FROM 3 AM THROUGH 8 AM.

* IMPACTS: MANY OF THE HEADLAND AREAS AND BEACHES ARE VULNERABLE
  TO VERY STRONG WIND GUSTS THAT MAY POSE A SAFETY HAZARD FOR
  INDIVIDUALS OR HIGH PROFILE VEHICLES. THE STRONG WINDS MAY ALSO
  CAUSE LOCAL PROPERTY OR TREE DAMAGE WITH POWER DISRUPTIONS LATE
  TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
667 
WWUS76 KPQR 151251
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
551 AM PDT THU MAR 15 2012

ORZ001-002-WAZ021-151700-
/O.CON.KPQR.HW.W.0010.000000T0000Z-120315T1700Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
551 AM PDT THU MAR 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING FOR THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON 
COAST... 

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT
THIS MORNING.

* WINDS: ON THE BEACHESAND HEADLANDS...EXPECT SOUTH WINDS 35 TO
  45 MPH WITH GUSTS OF 65 TO 75 MPH. INLAND COASTAL AREAS AND
  COASTAL COMMUNITIES CAN EXPECT SOUTH WINDS OF 25 TO 40
  MPH...WITH GUSTS 55 TO 65 MPH.

* TIMING: STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 8 AM.

* IMPACTS: MANY OF THE HEADLAND AREAS AND BEACHES ARE 
  VULNERABLE TO VERY STRONG WIND GUSTS THAT MAY POSE A SAFETY 
  HAZARD FOR INDIVIDUALS OR HIGH PROFILE VEHICLES. THE STRONG 
  WINDS MAY ALSO CAUSE LOCAL PROPERTY OR TREE DAMAGE WITH 
  POWER DISRUPTIONS LATE TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
201 
WWUS76 KPQR 151644
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
944 AM PDT THU MAR 15 2012

ORZ001-WAZ021-151745-
/O.EXP.KPQR.HW.W.0010.000000T0000Z-120315T1700Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
944 AM PDT THU MAR 15 2012

...HIGH WIND WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING FOR THE
SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING. 

WINDS HAVE DECREASED BELOW WARNING THRESHOLDS...THUS THE WARNING
WILL BE ALLOWED TO EXPIRE AT 10 AM. A FEW GUSTS TO 50 MPH WILL
STILL BE POSSIBLE NEAR THE WINDIEST HEADLANDS AND BEACHES UNTIL
ABOUT NOON.


$$

ORZ002-151900-
/O.EXT.KPQR.HW.W.0010.000000T0000Z-120315T1900Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
944 AM PDT THU MAR 15 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PDT TODAY FOR THE
CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY.

* WINDS: ON THE BEACHES AND HEADLANDS...SOUTH WINDS 35 TO 45 MPH
  WITH GUSTS OF 65 TO 75 MPH. INLAND COASTAL AREAS AND COASTAL
  COMMUNITIES...SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS 55 TO
  65 MPH.

* TIMING: WIND WILL DIMINISH BELOW WARNING THRESHOLDS BY NOON
  TODAY.

* IMPACTS: MANY OF THE HEADLAND AREAS AND BEACHES ARE VULNERABLE
  TO VERY STRONG WIND GUSTS THAT MAY POSE A SAFETY HAZARD FOR
  INDIVIDUALS OR HIGH PROFILE VEHICLES. THE STRONG WINDS MAY ALSO
  CAUSE LOCAL PROPERTY OR TREE DAMAGE WITH POWER DISRUPTIONS
  THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
457 
WWUS76 KPQR 151845
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1145 AM PDT THU MAR 15 2012

ORZ002-151945-
/O.EXP.KPQR.HW.W.0010.000000T0000Z-120315T1900Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
1145 AM PDT THU MAR 15 2012

...HIGH WIND WARNING WILL EXPIRE AT NOON PDT TODAY FOR THE CENTRAL
OREGON COAST...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PDT TODAY. 

WINDS WERE BEGINNING TO DECREASE LATE THIS MORNING ALONG THE
CENTRAL OREGON COAST...AND THE HIGH WIND WARNING WILL BE ALLOWED
TO EXPIRE AT NOON TODAY.


$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 14, 8:38 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 14, 8:38 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
838 AM PDT WED MAR 14 2012

.SYNOPSIS...A SERIES OF STORMS OVER THE NEXT FEW DAYS WILL BRING RAIN
AND SNOW TO THE REGION...ALONG WITH A FEW BOUTS OF WIND TO THE COAST.
THE FIRST SYSTEM IS AN OCCLUDED FRONT THAT MOVES INLAND TODAY...THEN
ANOTHER FRONT PUSHES IN THU MORNING. A LOW PRES SYSTEM IS EXPECTED TO
APPROACH THE PACIFIC NW COAST FRI. A COLD UPPER TROUGH LINGERS OVER
THE WEEKEND...BUT BY THEN THE MAJORITY OF THE ENERGY WILL BE DIRECTED
S INTO CA.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS ENHANCED CLOUDS AHEAD OF THE
INCOMING FRONTAL SYSTEM SPREADING OVER THE FORECAST AREA TODAY WITH
DOPPLER RADAR AND SURFACE OBSERVATIONS SHOWING WIDESPREAD
PRECIPITATION. THE OCCLUDED FRONT IS CURRENTLY ALONG 126W. MODELS
MOVE THE FRONT INLAND AROUND MIDDAY. SNOW LEVELS STARTED OUT AROUND
THE 500 TO 1000 FT RANGE...HOWEVER CURRENT MODELS ARE WARMING THE
AIRMASS A LITTLE QUICKER THAN PREVIOUS MODELS. EXPECT WE WILL BE ABLE
TO DROP THE WINTER WEATHER ADVISORIES FOR THE N COAST RANGE AND
WILLAPA HILLS THIS MORNING...AND THE FOOTHILLS THIS AFTERNOON. SNOW
SHOWERS WILL CONTINUE IN THE CASCADES OVERNIGHT...AS THE SNOW LEVELS
CONTINUE TO RISE...WITH THAT ADVISORY PROBABLY BEING GOOD AS IS.
EXPECT WINDS WILL JUST BE A BORDERLINE EVENT...ENDING THIS AFTERNOON.

MOIST ONSHORE FOLLOWS THE FRONT LATE TODAY...THEN BACKS SOME TOWARDS
THE S TONIGHT IN ADVANCE OF THE NEXT SYSTEM. THIS SHOULD BE GOOD FOR
HIGH POPS ESP THIS EVENING...BUT HEAVIER PRECIPITATION IS LIKELY TO
FOLLOW THU WHEN BETTER DYNAMICS IN THE FORM OF A FRONT AND UPPER
LEVEL SHORTWAVE ARRIVE...ALONG WITH BETTER MOISTURE AS DEPICTED BY
GFS IN PRECIPITABLE WATER VALUES APPROACHING ONE INCH AT THE COAST BY
12Z THU. WITH A DEEPER LOW PASSING A LITTLE CLOSER THAN THE ONE
WED...THIS SYSTEM LOOKS A LITTLE MORE POTENT WINDWISE. SURFACE PRES
GRADIENTS ARE EXPECTED TO BE A LITTLE MORE SOUTHERLY UP THE COAST
WHICH SHOULD ALLOW FOR SOME SORT OF BARRIER JET TO DEVELOP. WILL
ISSUE A HIGH WIND WATCH WITH THE MORNING UPDATE...AND UPGRADE IT WITH
THE AFTERNOON PACKAGE.

FINALLY...A LOW PRES SYSTEM APPROACHING THE REGION FRI IS A BIT OF A
WILD CARD. GFS AND ECWMF HAVE BEEN CONSISTENT IN INDICATING SOME SORT
OF SURFACE LOW APPROACHING...AND DEEPENING SOME. TRACKS AND INTENSITY
HOWEVER HAVE DIFFERED ENOUGH THAT MAKING A SENSIBLE FORECAST OUT OF
IT AT THIS TIME IS DIFFICULT AT BEST. LOOKING AT GFS AND ECMWF
ENSEMBLES...IT APPEARS MOST LIKELY THAT A DEEPENING LOW WOULD PASS
INSIDE OF 130 W OFF THE OREGON COAST...THEN LIFT N OFF THE WA
COAST...REACHING A CENTRAL PRES AROUND 985 MB. THIS IS NOT A
CLIMATOLOGICALLY FAVORED TRACK...BUT NOT OUT OF THE QUESTION EITHER.
OF COURSE ANY SUCH LOW MOVING INLAND TO THE N REASONABLY CLOSELY
WOULD SUGGEST POTENTIAL FOR HIGH WINDS NOT JUST ON THE COAST BUT
INLAND ALSO. LIKENS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...COOL AND WET
CONDITIONS WILL PERSIST IN THE PAC NW THROUGH MOST OF THE EXTENDED
FCST PERIOD. GOING INTO NEXT WEEKEND...THE FCST MODELS ARE CONSISTENT
IN DIGGING THE UPPER LEVEL TROUGH FURTHER SOUTH WITH THE BULK OF THE
UPPER LEVEL ENERGY FOCUSED OVER CALIFORNIA. THIS WILL LIKELY MEAN
SHOWERY CONDITIONS FOR THE PAC NW WITH SNOW LEVELS LINGERING NEAR
1000 FEET. AS THE DEEP TROUGH PUSHES EAST BY THE BEGINNING OF NEXT
WEEK...THERE MAY BE A BRIEF BREAK...AS THE MODELS ALL SHOW A SHORT
PERIOD OF RIDGING BUILDING IN. HOWEVER...ANY BREAK WILL LIKELY BE
QUICKLY ENDED BY ANOTHER SERIES OF SHORTWAVE TROUGHS THAT ARE MODELED
TO SETTLE IN BY THE MIDDLE OF NEXT WEEK. JFP

&&

.AVIATION...NEXT FRONT APPROACHING THE COAST WITH INCREASING RAIN
AND MVFR CONDITIONS ON THE COAST. WINDS WILL INCREASE AS WELL WITH
HIGH WINDS EXPECTED ON THE COASTAL AREAS WITH 50 KT POSSIBLE
15Z-22Z. INLAND AREAS EXPECTED TO BE VFR THROUGH ABOUT 16Z IN THE
NORTH AND CLOSER TO 20Z NEAR KEUG. THE FRONT STALLS AND WEAKENS
AFTER MOVING INLAND AS THE UPSTREAM SYSTEM BEGINS TO DOMINATE.
SYSTEM LOOKS TO KEEP MVFR CIGS ACROSS ALL AREAS THROUGH
TODAY...WITH HIGHER TERRAIN FREQUENTLY OBSCURED.

KPDX AND APPROACHES...VFR THROUGH 16Z THEN TRENDING TO MVFR WITH
CIGS AND RAIN. CIGS LIKELY IN THE 2000-2500 FT RANGE ONCE IT SETS
IN. COULD ALSO HAVE CIGS CLOSER TO 1500 FT FOR A FEW HOURS AROUND
00Z WITH A JET STREAK MOVING INTO THE AREA.

&&

.MARINE...GALE FORCE WINDS ON THE WATERS TODAY WITH A BRIEF LULL
AHEAD OF ANOTHER STORM FOR LATER TONIGHT INTO EARLY THU. SEAS NOW
AROUND 11 FT...BUT THESE TOO WILL BUILD AND PEAK AT 17 TO 19 FT
LATER THIS MORNING...WITH HIGHEST OVER THE OUTER WATERS.

A STRONGER FRONT ARRIVES LATE TONIGHT AND THU...WITH SOLID GALE
FORCE WINDS EXPECTED AND POSSIBLY STORM FORCE GUSTS WITH THIS
FRONT. EXPECT SEAS TO BUILD...PEAKING AT 20 TO 25 FT ON THU.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR NORTHERN
     OREGON CASCADES.

     WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR
     NORTHERN OREGON CASCADE FOOTHILLS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     CENTRAL OREGON COAST-NORTH OREGON COAST.

     WINTER WEATHER ADVISORY UNTIL NOON PDT TODAY FOR COAST RANGE OF
     NORTHWEST OREGON.

     HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR CENTRAL
     OREGON COAST-NORTH OREGON COAST.

WA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR SOUTH
     WASHINGTON CASCADES.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     SOUTH WASHINGTON COAST.

     WINTER WEATHER ADVISORY UNTIL 8 PM PDT THIS EVENING FOR SOUTH
     WASHINGTON CASCADE FOOTHILLS.

     WINTER WEATHER ADVISORY UNTIL NOON PDT TODAY FOR WILLAPA HILLS.

PZ...STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR COASTAL WATERS
    FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM
    PDT THURSDAY.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 14, 5:06 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
506 AM PDT WED MAR 14 2012

ORZ009-014-WAZ023-151515-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001>008-010>013-WAZ019>022-039-040-151515-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. SIGNIFICANT SNOW IS
POSSIBLE IN THE NORTH CASCADES...FOOTHILLS...AND COAST RANGE
TODAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WINDS ARE POSSIBLE ON THE COAST THURSDAY AND FRIDAY. THERE IS
ALSO A LOW PROBABILITY OF HIGH WINDS INLAND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-151515-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
506 AM PDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED TODAY. REFER TO THE LATEST MARINE
WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STORM FORCE WINDS ARE POSSIBLE THURSDAY. REFER TO THE LATEST MARINE
WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS. GALE FORCE WINDS ARE
POSSIBLE AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 14, 8:40 AM PDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
840 AM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       5 E ESTACADA            45.29N 122.23W
03/14/2012  U0.00 INCH       CLACKAMAS          OR   DEPT OF HIGHWAYS

            LANDSLIDE ON HIGHWAY 224, 5 MILES EAST OF ESTACADA CLOSED
            EASTBOUND LANE.

&&

TW

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:55 AM PDTStorm WatchPQR12 hr
Mar 14, 8:43 AM PDTHigh Wind WatchPQR6 hr
Mar 14, 2:46 PM PDTStorm WarningPQR19 hr

Nearby

High Wind Warnings in Oregon, 2012High Wind Warnings in Washington, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.